Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 98, NWS Norman, OK

June 15, 20155 counties in Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 15, 2015, 2:22 PM CDT for 5 counties in Oklahoma. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2015, 2:22 PM CDT (19:22 UTC)
Expired
Jun 15, 2015, 7:15 PM CDT
In force
5 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Cleveland County, OK, Garvin County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 61 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 2:39 PM CDTFLASH FLOOD1 E Norman, OKMULTIPLE WATER RESCUES AND ROAD CLOSURE NEAR ALAMEDA AND 12TH IN EAST NORMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WGUS54 KOUN 151922
FFWOUN
OKC027-049-051-087-109-160015-
/O.NEW.KOUN.FF.W.0098.150615T1922Z-150616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT MON JUN 15 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  SOUTHEASTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
  CLEVELAND COUNTY IN CENTRAL OKLAHOMA...

* UNTIL 715 PM CDT
    
* AT 218 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN EXTENDING FROM JUST NORTH OF MARLOW...TO JUST SOUTH AND 
  EAST OF CHICKASHA...TO NORMAN AND SOUTHEAST OKLAHOMA CITY. STORMS 
  WERE MOVING VERY SLOWLY TO THE NORTH AND EAST. RAINFALL AMOUNTS OF 
  TWO TO FOUR INCHES WILL OCCUR IN LESS THAN TWO HOURS...WHICH WILL 
  LEAD TO AREAS OF FLASH FLOODING. 
  
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SOUTHEASTERN OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...
  CHICKASHA...NEWCASTLE...BLANCHARD...PURCELL...CHOCTAW...NOBLE...
  HARRAH...SLAUGHTERVILLE...LINDSAY...NICOMA PARK...LEXINGTON...
  GOLDSBY...RUSH SPRINGS...DIBBLE...WASHINGTON AND COLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3469 9766 3468 9805 3468 9809 3489 9809
      3563 9715 3505 9715

$$

11
2 follow-up statements
630 
WGUS74 KOUN 152137
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT MON JUN 15 2015

OKC109-152146-
/O.CAN.KOUN.FF.W.0098.000000T0000Z-150616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKLAHOMA OK-
437 PM CDT MON JUN 15 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN OKLAHOMA COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 3469 9766 3468 9805 3468 9809 3489 9789
      3515 9757 3537 9738 3537 9715 3505 9715

$$

OKC027-049-051-087-160015-
/O.CON.KOUN.FF.W.0098.000000T0000Z-150616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-GARVIN OK-GRADY OK-CLEVELAND OK-
437 PM CDT MON JUN 15 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
MCCLAIN...NORTHWESTERN GARVIN...SOUTHEASTERN GRADY AND CLEVELAND
COUNTIES...

AT 436 PM CDT...DOPPLER RADAR INDICATED LIGHT RAIN ACROSS THE WARNED 
AREA. 1 TO 3 INCHES OF RAIN HAVE FALLEN SINCE 130 PM...MAINLY NEAR 
NORMAN.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORMAN...STELLA...PURCELL...NOBLE...SLAUGHTERVILLE...LINDSAY...
LEXINGTON...RUSH SPRINGS...GOLDSBY...ALEX...WASHINGTON...COLE...
DIBBLE...BRADLEY...ETOWAH...CRINER...LAKE THUNDERBIRD...STANLEY
DRAPER LAKE...ERIN SPRINGS...PAYNE AND COX CITY.

ADDITIONAL RAINFALL AMOUNTS UP TO ONE HALF INCH ARE POSSIBLE IN THE 
WARNED AREA THROUGH 715 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3469 9766 3468 9805 3468 9809 3489 9789
      3515 9757 3537 9738 3537 9715 3505 9715

$$

MBS
792 
WGUS74 KOUN 152218
FFSOUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT MON JUN 15 2015

OKC027-049-051-087-152228-
/O.CAN.KOUN.FF.W.0098.000000T0000Z-150616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-GARVIN OK-GRADY OK-CLEVELAND OK-
518 PM CDT MON JUN 15 2015

...THE FLASH FLOOD WARNING FOR MCCLAIN...NORTHWESTERN GARVIN...
SOUTHEASTERN GRADY AND CLEVELAND COUNTIES IS CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3469 9766 3468 9805 3468 9809 3489 9789
      3515 9757 3537 9738 3537 9715 3505 9715

$$

MBS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 12:31 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 15, 12:31 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1231 PM CDT MON JUN 15 2015

.AVIATION...
SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ALONG A LINE FROM KOKC
AND KOUN DOWN THROUGH KLAW AND KSPS. THIS ACTIVITY IS EXPECTED TO
CONTINUE FOR THE NEXT SEVERAL HOURS BEFORE SLOWLY MOVING OFF
SOUTHEAST. CEILINGS WILL CONTINUE TO BOUNCE BETWEEN VFR AND MVFR
THIS AFTERNOON BEFORE LIFTING A BIT THIS EVENING. LOW CEILINGS MAY
RETURN AGAIN EARLY TOMORROW MORNING...ALONG WITH THE POSSIBILITY
OF SOME REDUCED VISIBILITIES.

MAD

&&

.PREV DISCUSSION... /ISSUED 632 AM CDT MON JUN 15 2015/

DISCUSSION...

AVIATION...
MVFR CEILINGS ARE LIKELY THROUGHOUT CENTRAL OKLAHOMA MUCH OF THE
DAY WHILE SCATTERED SHOWERS AND THUNDERSTORMS MAY BRIEFLY AFFECT
TAF SITES TODAY. LOW CEILINGS AND FOG ARE POSSIBLE EARLY TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  82  70  82  69 /  60  60  50  40
HOBART OK         81  68  83  68 /  60  50  40  30
WICHITA FALLS TX  83  69  83  69 /  60  50  50  50
GAGE OK           83  65  82  65 /  40  30  20  10
PONCA CITY OK     84  70  82  71 /  60  60  40  40
DURANT OK         87  72  82  71 /  60  50  70  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99/14
Hazardous weather outlook, Jun 15, 11:40 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT MON JUN 15 2015

OKZ004>048-050>052-TXZ083>090-161700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE
AFTERNOON INTO THIS EVENING. MOST OF THE SHOWER AND STORM
ACTIVITY IS EXPECTED NEAR AND SOUTHEAST OF VERNON...LAWTON...
OKLAHOMA CITY...AND STILLWATER. STORMS ARE EXPECTED TO EVENTUALLY
MERGE INTO ONE OR MORE CLUSTERS DURING THE EVENING AND OVERNIGHT
HOURS...MUCH LIKE STORM EVOLUTIONS OVER THE LAST THREE NIGHTS.
DURING THE AFTERNOON AND EARLY EVENING...A FEW STORMS MAY POSE A
THREAT OF DAMAGING WIND GUSTS...AND HAIL THE SIZE OF QUARTERS.
HOWEVER...VERY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN...
CREATING LOCALIZED FLOODING AND SIGNIFICANTLY REDUCING
VISIBILITIES FOR MOTORISTS.

THE PRIMARY CONCERN WITH ANY STORMS THAT CONTINUE DURING THE LATE
EVENING AND OVERNIGHT HOURS WILL POSE THE RISK OF FLOODING
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.HEAVY RAINFALL AND FLOODING...
LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE THROUGH AT LEAST
THURSDAY...ESPECIALLY IN LIGHT OF RECENT HEAVY RAINS AND
SATURATED SOILS. AS EXCESSIVE RAINFALL RUNOFF OCCURS...FLOODING
OF RIVERS...CREEKS...AND STREAMS WILL OCCUR. PLEASE PAY ATTENTION
TO FUTURE FORECASTS AS THE FLOODING SITUATION MAY WORSEN HEADING
INTO LATE WEEK AS A TROPICAL LOW BRINGS ADDITIONAL HEAVY RAIN TO
THE REGION LATE TUESDAY THROUGH THURSDAY. HEAVY RAIN WILL BE
POSSIBLE NEAR AND EAST OF WICHITA FALLS AND OKLAHOMA CITY. THE
MOST SIGNIFICANT AND HIGHLY IMPACTING RAIN TOTALS ARE CURRENTLY
EXPECTED OVER LOCATIONS EAST OF ARDMORE...AREAS EAST OF
ARDMORE...SULPHUR...AND SEMINOLE.

.THUNDERSTORMS...
THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH LATE THIS
WEEK. SEVERE STORM POTENTIAL WILL BE LOW BUT HEAVY RAINFALL AND
ADDITIONAL FLOODING WILL BE A CONSIDERABLE CONCERN. AN UPPER
RIDGE WILL ATTEMPT TO BUILD INTO THE REGION FRIDAY INTO NEXT
WEEKEND...RESULTING IN A SIGNIFICANT DECREASE IN STORM CHANCES.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

AUSTIN/11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:29 PM CDTSpecial Weather StatementOUNCarter, Johnston46 min
Jun 14, 7:52 PM CDTSpecial Weather StatementOUNAlfalfa38 min
Jun 14, 7:57 PM CDTSpecial Weather StatementOUNCuster, Washita48 min
Jun 14, 8:07 PM CDTSevere Thunderstorm WarningOUNCuster, Washita23 min
Jun 14, 8:20 PM CDTSpecial Weather StatementOUNMajor25 min
Jun 14, 8:25 PM CDTAreal Flood AdvisoryOUNBeckham, Blaine, Custer, Dewey, Greer, Kiowa and 2 more3 hr
Jun 14, 8:29 PM CDTSevere Thunderstorm WarningOUNCuster, Washita46 min
Jun 14, 8:31 PM CDTSpecial Weather StatementOUNHarmon44 min
Jun 14, 8:43 PM CDTFlash Flood WarningOUNCuster, Washita3 hr
Jun 14, 8:45 PM CDTSpecial Weather StatementOUNMajor45 min
Jun 14, 9:12 PM CDTSevere Thunderstorm WarningOUNCuster, Washita33 min
Jun 14, 9:15 PM CDTSpecial Weather StatementOUNGreer, Harmon60 min
Jun 14, 9:31 PM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson, Kiowa3 hr
Jun 14, 9:54 PM CDTFlash Flood WarningOUNGreer, Harmon, Jackson, Kiowa, Washita3 hr
Jun 14, 10:13 PM CDTSpecial Weather StatementOUNGreer, Harmon, Jackson62 min
Jun 14, 11:14 PM CDTSpecial Weather StatementOUNCaddo, Jackson, Kiowa, Washita61 min
Jun 14, 11:24 PM CDTAreal Flood AdvisoryOUNGreer, Jackson, Kiowa, Washita3 hr
Jun 15, 12:38 AM CDTFlash Flood WarningOUNGreer, Harmon, Jackson, Kiowa, Washita4 hr
Jun 15, 12:51 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa114 min
Jun 15, 12:56 AM CDTSpecial Weather StatementOUNHarmon49 min
Jun 15, 1:31 AM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson, Kiowa3 hr
Jun 15, 1:43 AM CDTFlash Flood WarningOUNGreer, Jackson, Kiowa3 hr
Jun 15, 2:00 AM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman67 hr
Jun 15, 2:41 AM CDTAreal Flood AdvisoryOUNJackson, Kiowa, Tillman2 hr
Jun 15, 8:14 AM CDTAreal Flood WarningOUNGreer, Harmon, Jackson, Kiowa, Washita5 hr
Jun 15, 8:36 AM CDTRiver Flood WarningOUNJefferson, Love4 days
Jun 15, 2:47 PM CDTFlash Flood WatchOUNAtoka, Bryan, Caddo, Canadian, Carter, Cleveland and 21 more3 days
Jun 15, 2:58 PM CDTFlash Flood WarningOUNCleveland, Garvin, McClain, Pottawatomie3 hr
Jun 15, 4:04 PM CDTAreal Flood AdvisoryOUNComanche, Cotton, Stephens, Tillman3 hr
Jun 15, 4:22 PM CDTAreal Flood AdvisoryOUNGarvin, Hughes, McClain, Pontotoc, Pottawatomie, Seminole3 hr
Jun 15, 4:30 PM CDTAreal Flood AdvisoryOUNCotton, Jefferson, Stephens3 hr
Jun 15, 5:16 PM CDTFlash Flood WarningOUNCotton, Jefferson, Stephens3 hr
Jun 15, 6:07 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Jefferson, Love, Murray, Pontotoc3 hr
Jun 15, 6:10 PM CDTRiver Flood WarningOUNPottawatomie, Seminole52 hr

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.